MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 303 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 303 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 09793194001
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The c303 analyzer serial number was (b)(6).
 
Event or Problem Description
The initial reporter complained of a discrepant high result for 1 patient sample tested for tina-quant hemoglobin a1cdx gen.3 (a1cx3) on a cobas c 303 analytical unit.The initial result was 17.5% with a data flag.The doctor questioned this result.The sample was repeated twice, with results of 4.99% and 4.93%.
 
Additional Manufacturer Narrative
Section d, device identification, was updated.Relevant fields of sections d and g were updated.The a1cx3 reagent lot number was 872465 with an expiration date of 31-aug-2026.Qc was acceptable.There was no indication of a reagent performance issue.No preanalytical issues were identified.There are numerous "water level decrease" alarms on the date of the event.The field service engineer (fse) found a small kink in the vacuum tubing for a nozzle; this kink intermittently inhibited full aspiration during detergent dispense, leading to detergent overflow into other cells.The fse performed all probe and fluidic adjustments, decontaminated the sample and reagent probes, adjusted the gear pump pressure, performed cell blank calibration, and mechanism checks.The vacuum lines were traced from the cell rinse to the vacuum bottle, ensuring the tubing was positioned correctly with no damage or kinks.Precision testing was completed with qc material.The investigation determined that the issue found by the fse (kinked vacuum tubing) was the root cause of the event.

Brand Name
COBAS C 303 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key24441846
Report Number1823260-2026-00667
Device Sequence Number13353129
Product Code JJE
UDI-Device Identifier07613336220153
UDI-Public07613336220153
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K220134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number09793194001
Device Lot Number872465
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown